Alert archive / Texas / Small Craft Advisories in 2013

Small Craft Advisory 21, NWS Houston/Galveston, TX

February 25, 2013

NWS Houston/Galveston, TX issued this small craft advisory at Feb 25, 2013, 8:40 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2013, 8:40 PM CST (02:40 UTC)
Expired
Feb 26, 2013, 12:00 PM CST
In force
15 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WHUS74 KHGX 260240
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
840 PM CST MON FEB 25 2013

...GALE WARNING IN EFFECT FOR THE GULF WATERS...

...SMALL CRAFT ADVISORY IN EFFECT FOR GALVESTON AND MATAGORDA
BAY...

.STRONG WEST TO NORTHWEST WINDS BETWEEN 30 AND 35 KNOTS WILL
PREVAIL OVERNIGHT. WINDS WILL FREQUENTLY GUST TO 45 KNOTS
ESPECIALLY BEFORE MIDNIGHT. WIND SPEEDS WILL GRADUALLY DECREASE
BETWEEN MIDNIGHT AND 6 AM.

GMZ330-335-261045-
/O.CAN.KHGX.GL.W.0001.000000T0000Z-130226T1200Z/
/O.NEW.KHGX.SC.Y.0021.130226T0240Z-130226T1200Z/
MATAGORDA BAY-GALVESTON BAY-
840 PM CST MON FEB 25 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...20 TO 25 KNOTS SUSTAINED...GUSTS TO 30 KNOTS.

* SEAS...BAY WATERS VERY ROUGH.

* BAYS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ350-355-370-375-261045-
/O.CON.KHGX.GL.W.0001.000000T0000Z-130226T1200Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
840 PM CST MON FEB 25 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

* WINDS...30 TO 35 KNOTS...GUSTS BETWEEN 40 AND 45 KNOTS.

* SEAS...6 TO 7 FEET NEARSHORE...11 TO 15 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
4 follow-up statements
941 
WHUS74 KHGX 260443
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1043 PM CST MON FEB 25 2013

...GALE WARNING IN EFFECT FOR THE GULF WATERS...

...SMALL CRAFT ADVISORY IN EFFECT FOR GALVESTON AND MATAGORDA
BAY...

.STRONG WEST TO NORTHWEST WINDS BETWEEN 30 AND 35 KNOTS WILL
PREVAIL OVERNIGHT. WINDS WILL FREQUENTLY GUST TO 45 KNOTS
ESPECIALLY BEFORE MIDNIGHT. WIND SPEEDS WILL GRADUALLY DECREASE
BETWEEN MIDNIGHT AND 6 AM.

GMZ350-355-370-375-261200-
/O.CON.KHGX.GL.W.0001.000000T0000Z-130226T1200Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
1043 PM CST MON FEB 25 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

* WINDS...30 TO 35 KNOTS...GUSTS BETWEEN 40 AND 45 KNOTS.

* SEAS...6 TO 7 FEET NEARSHORE...11 TO 15 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ335-261200-
/O.NEW.KHGX.LO.Y.0001.130226T0443Z-130226T1200Z/
/O.CON.KHGX.SC.Y.0021.000000T0000Z-130226T1200Z/
GALVESTON BAY-
1043 PM CST MON FEB 25 2013

...LOW WATER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. 

STRONG WEST TO NORTHWEST WINDS WILL GRADUALLY DECREASE OVERNIGHT
BUT THE STRONG OFFSHORE WINDS HAVE PUSHED WATER OUT OF GALVESTON
BAY AND THE HOUSTON SHIP CHANNEL. TIDE LEVELS WERE FALLING RAPIDLY
THIS EVENING AND TIDE LEVELS WERE BETWEEN 1.0 AND 2.0 FEET BELOW
NORMAL. ANOTHER 1/2 FOOT TO 1 FOOT DROP IN TIDE LEVELS WILL BE
POSSIBLE BY MORNING. MARINE NAVIGATION WILL BE DIFFICULT DUE TO
LOW WATER LEVELS.

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...20 TO 25 KNOTS SUSTAINED...GUSTS TO 30 KNOTS.

* SEAS...BAY WATERS VERY ROUGH.

* BAYS...ROUGH.

* WATER LEVELS...1.0 TO 2.5 FEET BELOW NORMAL VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ330-261200-
/O.CON.KHGX.SC.Y.0021.000000T0000Z-130226T1200Z/
MATAGORDA BAY-
1043 PM CST MON FEB 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...20 TO 25 KNOTS SUSTAINED...GUSTS TO 30 KNOTS.

* SEAS...BAY WATERS VERY ROUGH.

* BAYS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
896 
WHUS74 KHGX 260941
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
341 AM CST TUE FEB 26 2013

...GALE WARNING IN EFFECT FOR THE GULF WATERS EAST OF FREEPORT...

...SMALL CRAFT ADVISORY IN EFFECT ELSEWHERE...

.STRONG NORTHWEST WINDS AND HIGH SEAS WILL CONTINUE THIS MORNING.
CONDITIONS SHOULD RAPIDLY IMPROVE DURING THE MID AND LATE
AFTERNOON HOURS AS THE LOW PRESSURE AREA RESPONSIBLE FOR THESE
WINDS MOVES FURTHER AWAY FROM THE REGION.

GMZ350-261500-
/O.CAN.KHGX.GL.W.0001.000000T0000Z-130226T1200Z/
/O.EXB.KHGX.SC.Y.0021.000000T0000Z-130226T1500Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
341 AM CST TUE FEB 26 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS
MORNING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...20 TO 30 KNOTS.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ370-261745-
/O.CAN.KHGX.GL.W.0001.000000T0000Z-130226T1200Z/
/O.EXB.KHGX.SC.Y.0021.000000T0000Z-130226T1800Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
341 AM CST TUE FEB 26 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...20 TO 30 KNOTS.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ335-261745-
/O.CAN.KHGX.SC.Y.0021.000000T0000Z-130226T1200Z/
/O.EXT.KHGX.LO.Y.0001.000000T0000Z-130226T2100Z/
/O.NEW.KHGX.SC.Y.0022.130226T1200Z-130226T1800Z/
GALVESTON BAY-
341 AM CST TUE FEB 26 2013

...LOW WATER ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST TODAY.

THE GALE WARNING HAS BEEN CANCELLED.

STRONG NORTHWEST WINDS HAVE PUSHED WATER OUT OF THE BAY. LEVELS
ARE CURRENTLY RUNNING 1.5 TO 2 FEET BELOW NORMAL. THESE LEVELS
WILL SLIGHTLY RECOVER LATE IN THE DAY AS WINDS SUBSIDE...BUT THERE
IS A GOOD CHANCE THIS LOW WATER ADVISORY WILL NEED TO BE EXTENDED
UNTIL LEVELS RISE TO WITHIN A FOOT OF NORMAL. MARINE NAVIGATION
WILL BE DIFFICULT AND GROUNDINGS POSSIBLE DUE TO LOW WATER
LEVELS.

* WINDS...NORTHWEST 20 TO 25 KNOTS...GUSTS TO 30 KNOTS.

* BAYS...ROUGH.

* WATER LEVELS...1.5 TO 2.5 FEET BELOW NORMAL VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ375-261745-
/O.EXT.KHGX.GL.W.0001.000000T0000Z-130226T1500Z/
/O.NEW.KHGX.SC.Y.0022.130226T1500Z-130226T2100Z/
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
341 AM CST TUE FEB 26 2013

...GALE WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING
TO 3 PM CST THIS AFTERNOON. 

* WINDS...30 TO 35 KNOTS...GUSTS TO 40 KNOTS.

* SEAS...8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ355-261745-
/O.EXT.KHGX.GL.W.0001.000000T0000Z-130226T1500Z/
/O.NEW.KHGX.SC.Y.0022.130226T1500Z-130226T1800Z/
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
341 AM CST TUE FEB 26 2013

...GALE WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO NOON
CST TODAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING
TO NOON CST TODAY. 

* WINDS...NORTHWEST 30 TO 35 KNOTS...GUSTS TO 40 KNOTS.

* SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-261500-
/O.EXT.KHGX.SC.Y.0021.000000T0000Z-130226T1500Z/
MATAGORDA BAY-
341 AM CST TUE FEB 26 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...NORTHWEST NEAR 20 KNOTS.

* BAYS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
459 
WHUS74 KHGX 261336 AAA
MWWHGX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
736 AM CST TUE FEB 26 2013

...SMALL CRAFT ADVISORY IN EFFECT...

.STRONG NORTHWEST WINDS AND HIGH SEAS WILL CONTINUE THIS MORNING.
CONDITIONS SHOULD RAPIDLY IMPROVE DURING THE MID AND LATE
AFTERNOON HOURS AS THE LOW PRESSURE AREA RESPONSIBLE FOR THESE
WINDS MOVES FURTHER AWAY FROM THE REGION.

GMZ375-262100-
/O.CAN.KHGX.GL.W.0001.000000T0000Z-130226T1500Z/
/O.EXT.KHGX.SC.Y.0022.130226T1336Z-130226T2100Z/
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
736 AM CST TUE FEB 26 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE GALE WARNING. 

* WINDS...NORTHWEST 20 KNOTS.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ355-261800-
/O.CAN.KHGX.GL.W.0001.000000T0000Z-130226T1500Z/
/O.EXT.KHGX.SC.Y.0022.130226T1336Z-130226T1800Z/
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
736 AM CST TUE FEB 26 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE GALE WARNING. 

* WINDS...NORTHWEST 25 KNOTS.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ335-262100-
/O.CON.KHGX.LO.Y.0001.000000T0000Z-130226T2100Z/
/O.CON.KHGX.SC.Y.0022.000000T0000Z-130226T1800Z/
GALVESTON BAY-
736 AM CST TUE FEB 26 2013

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST TODAY.

STRONG NORTHWEST WINDS HAVE PUSHED WATER OUT OF THE BAY. LEVELS
ARE CURRENTLY RUNNING 1.5 TO 2 FEET BELOW NORMAL. THESE LEVELS
WILL SLIGHTLY RECOVER LATE IN THE DAY AS WINDS SUBSIDE...BUT
THERE IS A GOOD CHANCE THIS LOW WATER ADVISORY WILL NEED TO BE
EXTENDED UNTIL LEVELS RISE TO WITHIN A FOOT OF NORMAL. MARINE
NAVIGATION WILL BE DIFFICULT AND GROUNDINGS POSSIBLE DUE TO LOW
WATER LEVELS.

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* BAYS...ROUGH.

* WATER LEVELS...1.5 TO 2.5 FEET BELOW NORMAL VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ330-350-261500-
/O.CON.KHGX.SC.Y.0021.000000T0000Z-130226T1500Z/
MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
736 AM CST TUE FEB 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...NORTHWEST NEAR 20 KNOTS.

* BAYS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ370-261800-
/O.CON.KHGX.SC.Y.0021.000000T0000Z-130226T1800Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
736 AM CST TUE FEB 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTHWEST NEAR 20 KNOTS.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
206 
WHUS74 KHGX 261535
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
935 AM CST TUE FEB 26 2013

...SMALL CRAFT ADVISORY IN EFFECT...

.STRONG NORTHWEST WINDS AND HIGH SEAS WILL CONTINUE THIS MORNING.
CONDITIONS SHOULD RAPIDLY IMPROVE DURING THE MID AND LATE
AFTERNOON HOURS AS THE LOW PRESSURE AREA RESPONSIBLE FOR THESE
WINDS MOVES FURTHER AWAY FROM THE REGION.

GMZ335-262100-
/O.CON.KHGX.LO.Y.0001.000000T0000Z-130226T2100Z/
/O.CON.KHGX.SC.Y.0022.000000T0000Z-130226T1800Z/
GALVESTON BAY-
935 AM CST TUE FEB 26 2013

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

STRONG NORTHWEST WINDS HAVE PUSHED WATER OUT OF THE BAY. LEVELS
ARE CURRENTLY RUNNING 1.5 TO 2 FEET BELOW NORMAL. THESE LEVELS
WILL SLIGHTLY RECOVER LATE IN THE DAY AS WINDS SUBSIDE...BUT
THERE IS A GOOD CHANCE THIS LOW WATER ADVISORY WILL NEED TO BE
EXTENDED UNTIL LEVELS RISE TO WITHIN A FOOT OF NORMAL. MARINE
NAVIGATION WILL BE DIFFICULT AND GROUNDINGS POSSIBLE DUE TO LOW
WATER LEVELS.

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* BAYS...ROUGH.

* WATER LEVELS...1.5 TO 2.5 FEET BELOW NORMAL VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ375-262100-
/O.CON.KHGX.SC.Y.0022.000000T0000Z-130226T2100Z/
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
935 AM CST TUE FEB 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...NORTHWEST 20 KNOTS.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ355-261800-
/O.CON.KHGX.SC.Y.0022.000000T0000Z-130226T1800Z/
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
935 AM CST TUE FEB 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTHWEST 25 KNOTS.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ370-261800-
/O.CON.KHGX.SC.Y.0021.000000T0000Z-130226T1800Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
935 AM CST TUE FEB 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTHWEST NEAR 20 KNOTS.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 5:33 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Feb 25, 5:33 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
533 PM CST MON FEB 25 2013

.DISCUSSION...
SEE 00Z AVIATION DISCUSSION

&&

.AVIATION...
AN AREA OF CLOUD COVER TO THE NORTH WILL SOUTH HIS EVENING AND
FEEL SCT/BKN 4000 FT DECK WILL IMPINGE ON THE NORTHERN TAF SITES
THROUGH 06Z WITH SKIES CLEARING AGAIN BETWEEN 06Z-09Z. WINDS WILL
LIKELY BE A SIGNIFICANT AVIATION HAARD THIS EVENING. WINDS ARE
EXPECTED TO SLOWLY DECREASE OVERNIGHT AND DECREASE FURTHER ON
TUESDAY AS WEAK HIGH PRESSURE BUILDS INTO TEXAS. 43

&&

.PREV DISCUSSION... /ISSUED 333 PM CST MON FEB 25 2013/

DISCUSSION...
COLD FRONT HAS PUSHED THROUGH THE AREA WITH STRONG WESTERLY WINDS
AND VERY DRY AIRMASS COMING IN BEHIND IT. AREA OBSERVATIONS
CURRENTLY VERIFYING RED FLAG WARNING AND WIND ADVISORY AS SOME
AREAS HAVE RELATIVE HUMIDITY AS LOW AS 10-12 PERCENT. WIND GUSTS
HAVE BEEN UP IN THE 30 TO 40 MPH RANGE SOME GUSTS HIGHER. SFC LOW
CONTINUES TO DEEPEN ALONG THE RED RIVER BETWEEN OKC AND DFW
METROPLEX. LOW APPEARS QUITE STACKED WITH UPPER LOW IN THAT SAME
AREA ON WATER VAPOR IMAGERY. STACKED LOW SYSTEM SHOULD MOVE INTO
THE MISS RIVER VALLEY AND MIDWEST TONIGHT/TOMORROW. PRESSURE
GRADIENT SHOULD BE STILL STRONG ENOUGH FOR NW WINDS TO START
TOMORROW. WINDS SHOULD DECREASE QUITE A BIT BY TOMORROW AFTERNOON.
WITH WINDS HOLDING ON STRONGER INTO THE EVENING WILL KEEP WIND
ADVISORY AND RED FLAG WARNING GOING UNTIL 9PM TONIGHT.

THE REST OF THE FORECAST IS A TEMPERATURE FORECAST AS DEEP UPPER
LOW REMAINS OVER THE GREAT LAKES AND NEW ENGLAND STATES THROUGH
THE END OF THE WEEK. LOOKS LIKE ANOTHER FRONT WILL PUSH THROUGH
LATE WED AND THEN AGAIN ON FRIDAY. GFS/ECWMF HAVE SOME DIFFERENCES
WITH NEXT TROUGH ON FRI. GFS IS DEEPER AND KEEPS THE MAIN TROUGH
OVER THE PLAINS. FOR NOW THE FORECAST TREND HAS BEEN COLDER FOR
THE WEEKEND SO STUCK CLOSER TO GFS TEMPS. WILL HAVE TO WATCH TO
SEE IF ECMWF CONTINUES TO BE WARMER OR IF IT DEVELOPS THE TROUGH
MORE OVER THE PLAINS INSTEAD OF HAVING AN ELONGATED TROUGH. TEMPS
DO MODIFY FOR EARLY NEXT WEEK AS RETURN FLOW SETS UP LATE SUN/MON.
ECMWF SEEMS TO BE A TOUCH FASTER WITH RETURN FLOW WHICH MAKES
SENSE GIVEN IT HAS A LESS AMPLIFIED TROUGH.

39

FIRE WEATHER...
AFTER RED FLAG WARNING CONDITIONS TODAY...EXPECT DRY AIRMASS TO
REMAIN IN PLACE FOR MUCH OF THE WEEK. AFTERNOON HUMIDITY LEVELS
WILL LIKELY RANGE FROM 30-40 PERCENT. WINDS WILL BE TRICKY AT
TIMES SINCE THERE WILL BE SOME COLD FRONT PUSHES ON WEDNESDAY AND
AGAIN ON FRIDAY. WINDS MAY CALL FOR ELEVATED FIRE DANGER AND WILL
MONITOR FOR STRONGER WINDS DURING THE DAY THAT WOULD INCREASE THE
WILD FIRE THREAT.

39

MARINE...
GALE WARNING TO REMAIN IN PLACE TONIGHT/OVERNIGHT AS STRONG CAA RE-
MAINS IN PLACE IN THE WAKE OF THE FRONT. WINDS OVER THE BAYS SHOULD
DROP OFF LATE TONIGHT BUT NOT CONFIDENT ENOUGH WITH TIMING TO DROP/
LOWER WARNING TO SCA UNTIL TOMORROW/TUES MORNING. BUT HIGH PRESSURE
SETTLING OVER THE AREA WILL HELP TO DROP ANY/ALL ADVISORIES/CAUTION
FLAGS FOR OUR MARINE WATERS BY TUES EVE. STILL LOOKING FOR THE NEXT
COLD FRONT INTO THE BAYS WEDS AFTN. AS PREVIOUSLY MENTIONED THE CAA
BEHIND THIS SYSTEM IS NOT EXPECTED TO BE AS STRONG AS TODAY HOWEVER
SCA/SCEC CONDITIONS LIKELY WED NIGHT. ATTM EXTENDED PROGS NOT SHOW-
ING ANY RETURN FLOW UNTIL EARLY NEXT WEEK. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      39  64  39  64  36 /   0   0   0   0   0
HOUSTON (IAH)              40  64  40  68  38 /   0   0   0   0   0
GALVESTON (GLS)            45  62  51  68  46 /   0   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...     WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...GALE WARNING UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING ZONES:
     GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...33
AVIATION/MARINE...43
Hazardous weather outlook, Feb 25, 11:24 AM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1124 AM CST MON FEB 25 2013

TXZ163-164-176>179-195>200-210>214-226-227-235>238-261730-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
1124 AM CST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA.
BEHIND THE FRONT...STRONG AND VERY GUSTY WESTERLY WINDS ARE
EXPECTED TO DEVELOP WITH SUSTAINED SPEEDS REACHING 20 TO 30 MPH
AND GUSTS AROUND 40 MPH. A WIND ADVISORY IS IN EFFECT FROM NOON TO
9 PM. THE HIGH WINDS ALONG WITH A VERY DRY AIRMASS ALSO INCREASE
THE WILD FIRE DANGER. A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM
FOR ALL OF SOUTHEAST TEXAS FOR THE COMBINATION OF THE GUSTY WINDS
AND AFTERNOON HUMIDITY LEVELS DROPPING TO 15 TO 25 PERCENT. UNDER
THESE EXPECTED CONDITIONS...ANY FIRES THAT DO DEVELOP COULD GROW
RAPIDLY AND OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COOLER TEMPERATURES WILL PREVAIL...AND SOME INLAND LOW TEMPERATURES
FRIDAY MORNING THROUGH SUNDAY MORNING COULD BE NEAR FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS MORNING.

GMZ330-335-350-355-370-375-261730-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
1124 AM CST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS THIS
MORNING AND AFTERNOON. SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO
30 KNOTS WITH GUSTS NEAR GALE FORCE CAN BE EXPECTED TO DEVELOP
BEHIND THE FRONT...AND A GALE WARNING IS IN EFFECT FROM LATE THIS
MORNING THROUGH LATE TONIGHT. WINDS AND SEAS SHOULD SLOWLY
DECREASE ON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 10:43 PM CSTLow Water AdvisoryHGX16 hr
Feb 26, 3:41 AM CSTSmall Craft AdvisoryHGX11 hr

Nearby

Small Craft Advisories in Texas, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.